Jump to content



Photo

Newbie Here. Need Your Help As I'm Dealing With Withdrawal


  • Please log in to reply
5 replies to this topic

#1 bmilkov

bmilkov

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 03 October 2020 - 03:20 AM

Hey guys, 

 

I'm a newbie to the forum and need your help. 

 

38 year old, been on Duloxetine (Dulodet)  for 8 months now. 7 of those months I was taking 60mg and then last month I was advised by my doctor to go down to 30mg, as I wanted to get off the med. 

 

Going down from 60 do 30 did not cause any side effects or withdrawal symptoms, so foolishly, 3 days ago I stopped taking Dulodet cold-turkey. Boy was I in for a surprise?!?! Yesterday my withdrawal kicked in big time - dizziness, feeling almost disoriented, wicked nauseous, stomach issues, nightmares, brain zaps - THE WORKS!  

 

After spending pretty much the worst night of my life I was super scared this morning and ended up taking 30mgs, hoping this would alleviate my withdrawal symptoms. Obviously I had underestimated how difficult it would be to come off this med and now need to do some serious research on how to do that, as doctors in my country (Bulgaria) are totally useless, when it comes to strategies to come off the drug. They just don't care. 

 

Your forum is an invaluable source of info on how to effectively try to come off the med but before I get to that point I just want to start feeling "normal again". Can you guys advise, how long after I've started taking 30mgs again can I expect to also get rid of those awful withdrawal symptoms? Does it take a couple of days, or would it kick in after a couple of hours since I have only been off the meds for 3 days?

 

Any advice would be much appreciated!


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,374 posts
  • LocationMissouri

Posted 03 October 2020 - 07:54 AM

Welcome bmilkov

 

As you have already learned cold turkey off Cymbalta is not the way to go and going back on the 30 mg was a wise move. It will take 3 to 6 days to get back close to comfortable. We recommend a process called bead counting. each capsule contains a number of small beads of medication inside and the idea is to slow reduce your dose over time. 

 

I guess I would recommend that you look over our ebook (its free). It contains what other members have tried, there comments, medical info and much more. IN ADDITION IT GIVES A DETAIL DESCIPTION OF HOW TO BEAD COUNT.

 

https://www.cymbalta...tion-the-ebook/

 

Also, here is a link to the primary things that seem to help. There are several posts in a row you need to review.

 

https://www.cymbalta...key/#entry95042

 

If you have any additional questions please feel free to come back and ask them. We will be more than glad to help in any way we can.


#3 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,251 posts
  • LocationKent, UK

Posted 03 October 2020 - 12:09 PM

Hi bmilkov and welcome...

 

Yes, you did the right thing by reinstating your 30mg as Hat said. As it had only been 3 days that would have been my advice to you - and again, expect to wait around a week to get back to where you were. 

 

8 months may not sound like a long time, but believe me, we have had members take Duloxotine for just a few weeks (myself included), who have ended up with a protracted withdrawal 3 or 4 times the length of time on the drug. The key is in the weaning process and bead counting is the way forward.

 

Have a look through the eBook at the relevant section and the initial post that Hat pointed you to. Then once you are stabalised again, we can get your started on a plan that will minimise your discomfort.

 

IUN


#4 bmilkov

bmilkov

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 04 October 2020 - 02:37 AM

You guys are fabulous!

 

Thank you so much for the encouragement and for the additional resources. I will take a thorough look at them and will let you know if I have any questions (which probably will). 

 

Also, appreciate sharing your thoughts on how long it would take to start feeling "normal" again. It'll definitely help me not freak out more given that I was kind of expecting to go back to normal within hours (silly me!) 


#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,374 posts
  • LocationMissouri

Posted 04 October 2020 - 07:52 AM

Normally people start to feel somewhat better at the 6 to 8 month time frame (after their last dose) and around a year or slightly more to feel close to normal. However it should be noted that that varies a lot.


#6 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,251 posts
  • LocationKent, UK

Posted 04 October 2020 - 05:51 PM

Yes - is very difficult to say with any confidence when that will be. It is very much subjective.

 

But regardless of that, there are always things we can do to help you along the way. This is why we have an eBook as it is a collection of what people have done over the last 6 years of the forum. 

 

It is updated twice a year - or supposed to be!! I'm on it Hat :)





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users